Alert archive / Oklahoma / Freeze Warnings in 2018

Freeze Warning 7, NWS Tulsa, OK

April 15, 201822 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Apr 15, 2018, 3:31 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 16, 2018, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2018, 3:31 AM CDT (08:31 UTC)
In effect from
Apr 16, 2018, 12:00 AM CDT
Expired
Apr 16, 2018, 9:00 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

231 
WWUS74 KTSA 150831
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
331 AM CDT Sun Apr 15 2018

...UNSEASONABLY COLD NIGHTTIME TEMPERATURES THRU MONDAY 
MORNING...

ARZ029-OKZ049-074>076-152130-
/O.CAN.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/
/O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
Sebastian-Pushmataha-Haskell-Latimer-Le Flore-
Including the cities of Fort Smith, Antlers, Clayton, Stigler, 
Wilburton, and Poteau
331 AM CDT Sun Apr 15 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...
...FREEZE WARNING FOR THIS MORNING IS CANCELLED...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. The Freeze Warning has been cancelled for this morning. 

* TEMPERATURE...Overnight lows in the upper 20 to lower 30s are 
  expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

ARZ001-002-010-011-019-020-OKZ054>073-152130-
/O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
/O.CON.KTSA.FZ.W.0006.000000T0000Z-180415T1500Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Osage-
Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Pawhuska, Bartlesville, Nowata, Vinita, Miami,
Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, 
Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, 
Sallisaw, and McAlester
331 AM CDT Sun Apr 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. 

* TEMPERATURE...Temperatures near or just below freezing are
  expected this morning. Overnight lows from the mid 20s to near 
  30 are expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$

OKZ053-152130-
/O.NEW.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
Choctaw-
Including the city of Hugo
331 AM CDT Sun Apr 15 2018

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
MONDAY...

The National Weather Service in Tulsa has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM CDT
Monday. 

* TEMPERATURE...Overnight lows tonight near or just below freezing
  are expected.

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender 
vegetation.

&&

$$

Lacy
3 follow-up statements
897 
WWUS74 KTSA 151931
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
231 PM CDT Sun Apr 15 2018

...UNSEASONABLY COLD NIGHTTIME TEMPERATURES THRU MONDAY MORNING...

ARZ001-002-010-011-019-020-029-OKZ049-053>076-160345-
/O.CON.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
231 PM CDT Sun Apr 15 2018

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT MONDAY...

* TEMPERATURE...Temperatures near or just below freezing are 
  expected this morning. Overnight lows from the mid 20s to near 
  30 are expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$
139 
WWUS74 KTSA 160207
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
907 PM CDT Sun Apr 15 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161400-
/O.CON.KTSA.FZ.W.0007.180416T0500Z-180416T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
907 PM CDT Sun Apr 15 2018

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...

* TEMPERATURE...Overnight lows from the mid 20s to around
  30 are expected tonight. 

* IMPACTS...The freezing temps tonight could kill plants and and 
  other tender vegetation that are left outdoors or unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Precautions should be taken to protect small plants and tender
vegetation.

&&

$$
468 
WWUS74 KTSA 161408
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
908 AM CDT Mon Apr 16 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161515-
/O.EXP.KTSA.FZ.W.0007.000000T0000Z-180416T1400Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
908 AM CDT Mon Apr 16 2018

...FREEZE WARNING HAS EXPIRED...

Temperatures have warmed above freezing in most areas so the
Freeze Warning has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 15, 3:16 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 15, 3:16 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
316 AM CDT Sun Apr 15 2018

.DISCUSSION...

The unseasonably cold temps thru Monday morning will be main item
of interest in the short term. A rather tranquil work week
weather wise is expected, but big changes are in store for next
weekend.

As suspected last night, cloud cover and winds have helped to keep
temps above freezing over much of the region thru the early
morning hours. Portions of Osage and Pawnee counties in OK and
Benton county AR are near or slightly below freezing at this hour.
Nevertheless, the freezing line will probably sink farther south
by sunrise and affect more of NE OK and NW AR. May cancel the
southern portion of the freeze warning for this morning. As the
large cyclone to our north moves slowly east, we should gradually
lose the lower cloud deck from W to E thru the day. Highs should
be a few degrees warmer than yesterday.

Clearing skies and light winds with the surface ridge overhead
tonight will lead to a highly confident freeze and likely a hard
freeze in several locations tonight. A freeze warning will be
issued for nearly the entire region.

The cold temps will be a distant memory by Tuesday. A warm front
will lift north across the region Monday night, in response to
developing low pressure over the central High Plains ahead of a
progressive and potent upper wave. Highs will be much warmer,
topping out in the upper 70s and low 80s. The upper wave will
slide across the central CONUS midweek, forcing a cold front thru
the region. Warm mid level temps and lackluster moisture
availability will likely maintain dry weather in the warm sector
ahead of the front.

The GFS and ECMWF remain consistent on bringing the next storm
system into the Plains by next weekend. The GFS is more
progressive than the ECMWF, no surprise there. All indications are
that a wet weekend is forthcoming for our area, and have gone with
likely PoPs. The EC and to some degree the GFS solution would
bring much needed widespread soaking rains to the western Plains,
an area that is suffering from severe drought.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   52  28  61  49 /   0   0   0   0
FSM   52  31  63  47 /   0   0   0   0
MLC   55  30  65  53 /   0   0   0   0
BVO   50  24  60  45 /   0   0   0   0
FYV   46  25  60  45 /   0   0   0   0
BYV   44  27  58  42 /   0   0   0   0
MKO   52  29  61  49 /   0   0   0   0
MIO   46  26  57  43 /   0   0   0   0
F10   53  30  62  52 /   0   0   0   0
HHW   57  33  68  53 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Warning until 10 AM CDT this morning for OKZ049-054>076.

     Freeze Warning from midnight tonight to 9 AM CDT Monday for
     OKZ049-054>076.

AR...Freeze Warning until 10 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

     Freeze Warning from midnight tonight to 9 AM CDT Monday for
     ARZ001-002-010-011-019-020-029.

&&

LONG TERM....30
Hazardous weather outlook, Apr 14, 5:01 PM CDT, 10 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
501 PM CDT Sat Apr 14 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
501 PM CDT Sat Apr 14 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing...gradually diminishing after sunset.

DISCUSSION...
Northwesterly winds will continue to gust 25 to 35 mph
through the early evening hours before slowly
diminishing overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.
TUESDAY...High Wind Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Gusty winds will continue on Sunday with frequent
gusts of 20 to 30 mph.  The winds will increase
again on Tuesday ahead of the next storm system.
This system is expected to pass through the region
dry.  A higher chance of thunderstorms returns for
late next week.

weather.gov/tulsa contains additional information.

Nearby

Freeze Warnings in Oklahoma, 2018Freeze Warnings in Arkansas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.